DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Electrolytes imbalance: a rare side effect of piperacillin/ tazobactam therapy.

Author(s): Hussain S, Syed S, Baloch K

Affiliation(s): Department of Trauma and Orthopaedics, The University Hospital Birmingham NHS Foundation Trust, United Kingdom. shahkhan77@hotmail.com

Publication date & source: 2010-06, J Coll Physicians Surg Pak., 20(6):419-20.

Publication type: Case Reports

Electrolytes imbalance has been reported with the use of several antimicrobials. We report a case of severe hypokalemia secondary to piperacillin/tazobactam in a patient with normal renal function and normal serum potassium level who had presented with a fractured neck of femur. The electrolytes abnormality was corrected once piperacillin/tazobactam was stopped. To our knowledge, this is the first case to describe an early severe hypokalemia induced by piperacillin/ tazobactam therapy in an otherwise healthy individual.

Page last updated: 2010-10-05

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017